#### FOR MORE INFORMATION:

#### Questions re: stakeholder workshop content

Please call Susie Kocher, 530-542-2571, E-mail: skocher@nature.berkeley.edu

or

Jenny Francis, 530-543-1501 x109, E-mail: jenny.francis@carcd.org

#### **Questions re: registration**

Please call Nancy Starr, 530-621-5552, E-mail: nancy.starr@co.el-dorado.ca.us

Information on Lodging can be found at Lake Tahoe Incline Village/Crystal Bay Visitors Bureau http://www.gotahoe.com



Should you need assistance or require accommodations for any physical challenge, please let us know.

The University of California prohibits discrimination or harassment of any person in any of its programs or activities. (Complete nondiscrimination policy statement can be found at http://danr.ucop.edu/aa/danr nondiscrimination and affir.htm )

Direct inquiries regarding the University's nondiscrimination policies to the Affirmative Action Director, University of California, ANR, 1111 Franklin St., 6<sup>th</sup> Floor, Oakland, CA 94607, (510) 987-0096.

United States Department of Agriculture, University of California and Central Sierra Nevada Counties Cooperating University of California Cooperative Extension El Dorado County 311 Fair Lane Placerville, CA 95667

# Stakeholder Workshop 2007 ຕົ Tahoe Aquatic Invasive Species Thursday, May

### LAKE TAHOE AQUATIC INVASIVE SPECIES STAKEHOLDER WORKSHOP

Thursday, May 3, 2007 8:30 a.m. - 5:00 p.m.

Tahoe Center for Environmental Sciences Bldg. Sierra Nevada College 291 Country Club Drive Incline Village, NV 89451 http://terc.ucdavis.edu



Learn about the aquatic ecology of Lake Tahoe, the issues of invasive aquatic species and current prevention and control methods and efforts.

Help develop recommendations for a management plan, and create a task force to implement control projects at Lake Tahoe.



## Registration fee is \$15 and due by April 24, 2007



Registration includes educational materials, refreshments, lunch\*, afternoon snack and copy of the workshop report.

\*Vegetarian meal available upon request.

#### How to Register

- Complete the registration form and mail with your check for \$15 to the address listed below.
- We are also accepting reservations by telephone or FAX followed up by a check in the mail
- ph 530-621-5552, fax 530-642-0803.
- On-line credit card payment at http:ceeldorado.ucdavis.edu.



Make checks payable to <u>UC Regents</u> and mail along with completed registration form to: Nancy Starr UCCE, El Dorado Co. 311 Fair Lane, Placerville, CA 95667 http://ceeldorado.ucdavis.edu

#### **REGISTRATION FOR TECHNICAL WORKSHOP**

Name(s):\_\_\_\_\_

Affiliation:

Address:

Phone: \_\_\_\_\_

E-Mail:

#### TAHOE AQUATIC INVASIVE SPECIES STAKEHOLDER WORKSHOP AGENDA Thursday, May 3, 2007

	<u>1110130049, Way 5, 2007</u>
8:30 a.m.	Introduction
8:45	Overview of the Lake Tahoe Ecosystem
	Dr. Geoffrey Schladow - Professor of Water Resources and Environmental Engineering, Director, Tahoe Environmental
	Research Center
9:05	Status of Invasive Aquatic Weeds at Tahoe
	Dr. Lars Anderson, USDA-Agricultural Research Service, Davis, California
9:25	Status of Invasive Fish and Invertebrates at Lake Tahoe
	Dr. Sudeep Chandra, Assistant Professor of Aquatic Ecology, University of Nevada, Reno
9:45	Pathways for Invasions by Aquatic Invasive Species
	Ms. Marion Wittmann, University of California, Santa Barbara
10:00	Break - 15 minutes
10:15	The Legal and Regulatory Climate Surrounding Invasive Aquatic Species Management
	Ms. Coleen Shade, Tahoe Regional Planning Agency
10:30	Current Eurasian Water Milfoil and Curly-leafed Pondweed Control Practices
	Dr. John Madsen, Assistant Extension/Research Professor, Mississippi State University, Mississippi
	and Dr. Kurt Getsinger, U.S. Army Corps of Engineers, Ecosystem Processes and Effects Branch Vicksburg, Mississippi
11:30	Current Practices for Control of Fish and Invertebrate
	Jeff Harrod, U.S. Fish and Wildlife
12:00 p.m.	Lunch - 1 hour
1:00	Overview of Current Efforts to Control Invasive Species in Lake Tahoe
	Ms. Jenny Francis, Tahoe Resource Conservation District and Ms. Susan Donaldson,
	University of Nevada Cooperative Extension
1:30	Stakeholder Workgroup Sessions
3:15	Break - 15 minutes
3:30	Report Breakout Summaries
4:30	Re-cap and Next Steps
5:00 p.m.	Adjourn

#### **DESIRED OUTCOMES:**

- Build public understanding of the issues surrounding aquatic invasive species.
- Build a foundation for community cooperation on aquatic invasive biology, spread and control options.
- Receive stakeholder input and develop recommendations for a comprehensive aquatic invasive species management strategy.
- Create a public and private task force to implement control projects for aquatic invasive species at Lake Tahoe.

#### WHO SHOULD ATTEND:

Marina and lakefront property owners, lakebased tourism companies, environmental organizations, business representatives, elected officials and interested others.

#### WORKSHOP PLANNING COMMITTEE:

University of California Cooperative Extension, Tahoe Resource Conservation District, USDA Agriculture Research Service, California State Parks, Tahoe Regional Planning Agency, USFS-LTBMU, Tahoe Research Group, California State Lands Commission